Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Feeling dizzy, weak and having a low blood pressure after MRI scan. Bruise and lump near injection site. Need to go to ER?

User rating for this question
Excellent
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9629 Questions
Question
I had an MRI on Tuesday, the scan was for a spot on my liver. I was injected through a vein on my wrist with contrast XXXXXXX I have felt dizzy, weak, low blood pressure ever since. Now today, Friday, I have presented with red areas on my wrist near the injection site. The red area looks almost like a bruise, it is sore and burns a little, and there feels to be a small bump in the area or a swollen vein. I am worried and wonder if these symptoms warrant a visit to the ER as an appointment with my regular doctor could take up to 5 days.
Posted Mon, 21 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Tayal 2 hours later
Hello,
Thanks for posting your query.
The local bruising in the area of injection is likely to be due to local oozing of the XXXXXXX from the site of puncture which has caused this local reaction.
Most of the times such symptoms can be taken care of by locally applying 1% hydrocortisone ointment. Taking oral anti allergic like fexofenadine will also be helpful.
In case the rash is spreading or is associated with considerable itching then systemic treatment may be needed after consulting at ER.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Feeling dizzy, weak and having a low blood pressure after MRI scan. Bruise and lump near injection site. Need to go to ER? 2 hours later
Thank you for you answer. The redness is starting to subside a little, however the area is still very tender and the small bump is still there. It feels to me like the vein is swollen or pushed outward some how and is very sensitive to touch. There is no itching, but a feeling of stiffness in the wrist and a burning sensation when touched. Also I have stiffness in the joint of the fingers.
I would appreciate any thought you may have on this.
Regards,

XXXXXXX
 
 
Answered by Dr. Praveen Tayal 4 hours later
Hello.
Thanks for writing again.
Your symptoms are likely to be due to superficial thrombophlebitis. Local application of thrombophob ointment and hot fomentation will be helpful. This will subside in 5-7 days. Mild pain killers like acetaminophen or ibuprofen will also be helpful.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Feeling dizzy, weak and having a low blood pressure after MRI scan. Bruise and lump near injection site. Need to go to ER? 2 hours later
Thank you for all your great advice. My last inquiry is concerning the fact that over night I have started feeling soreness in my chest when I breath. Could this be a side effect of the MRI Contrast as well and if so, would this soreness along with the joint stiffness and superficial thrombophlebitis be a cause of serious concern?

Thanks

Regards,

XXXXXXX
 
 
Answered by Dr. Praveen Tayal 5 minutes later
Hello.
The soreness in the chest and joint stiffness are more likely to be due to a viral infection and are not related to MRI contrast. Steam inhalation, plenty of fluids orally and vitamin C supplements along with a mild pain killer will help.
The symptoms are likely to subside in 4-5 days. In case the symptoms aggravate then please consult a physician for prescription drugs.
Take care.
Best regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor